Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 21, 2013, 11:15 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 11:15 PM EDT (03:15 UTC)
- Expired
- May 22, 2013, 12:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 143 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 11:28 PM EDT | TSTM WND DMG | Troy, NH | WIRES DOWN ON ROUTE 12 AT GAP MOUNTAIN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS51 KBOX 220315
SVRBOX
NHC005-011-220415-
/O.NEW.KBOX.SV.W.0008.130522T0315Z-130522T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1115 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
WESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 1215 AM EDT
* AT 1112 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...OR 12 MILES SOUTH
OF KEENE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...SURRY...SULLIVAN...MARLOW...GILSUM...
PETERBOROUGH...DUBLIN...FITZWILLIAM...WINCHESTER...RICHMOND...
HINSDALE...STODDARD...NELSON...TROY...MARLBOROUGH...ROXBURY...
HARRISVILLE...SWANZEY AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4315 7217 4313 7218 4313 7213 4293 7172
4271 7209 4273 7244 4274 7247 4276 7247
4277 7249 4277 7252 4317 7226 4317 7222
TIME...MOT...LOC 0314Z 221DEG 22KT 4276 7233
$$
DUNTEN2 follow-up statements
602
WWUS51 KBOX 220330
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1130 PM EDT TUE MAY 21 2013
NHC005-011-220415-
/O.CON.KBOX.SV.W.0008.000000T0000Z-130522T0415Z/
HILLSBOROUGH NH-CHESHIRE NH-
1130 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR WESTERN HILLSBOROUGH AND CHESHIRE COUNTIES...
AT 1125 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY...OR 8 MILES WEST OF
JAFFREY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...SURRY...SULLIVAN...MARLOW...GILSUM...
PETERBOROUGH...DUBLIN...FITZWILLIAM...WINCHESTER...RICHMOND...
HINSDALE...STODDARD...NELSON...TROY...MARLBOROUGH...ROXBURY...
HARRISVILLE...SWANZEY AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4315 7217 4313 7218 4313 7213 4293 7172
4271 7209 4273 7244 4274 7247 4276 7247
4277 7249 4277 7252 4317 7226 4317 7222
TIME...MOT...LOC 0325Z 236DEG 25KT 4282 7220
$$
DUNTEN024
WWUS51 KBOX 220340
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1140 PM EDT TUE MAY 21 2013
NHC005-011-220350-
/O.CAN.KBOX.SV.W.0008.000000T0000Z-130522T0415Z/
HILLSBOROUGH NH-CHESHIRE NH-
1140 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HILLSBOROUGH AND
CHESHIRE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TAUNTON.
LAT...LON 4315 7217 4313 7218 4313 7213 4293 7172
4271 7209 4273 7244 4274 7247 4276 7247
4277 7249 4277 7252 4317 7226 4317 7222
TIME...MOT...LOC 0340Z 221DEG 22KT 4289 7212
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:00 PM EDT, 15 minutes earlier.
Area forecast discussion, May 21, 11:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1100 PM EDT TUE MAY 21 2013 .SYNOPSIS... A BACKDOOR COLD FRONT WILL STALL ACROSS SNE TONIGHT BEFORE LIFTING TO THE NORTH WEDNESDAY. WARM AND HUMID CONDITIONS CONTINUE INTO THURSDAY AND FRIDAY WITH SHOWERS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE. COOLER AND LESS HUMID CONDITIONS ARE EXPECTED FOR THE HOLIDAY WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE NORTHEAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 1045 PM UPDATE... STILL MONITORING CONVECTION MOVING INTO SOUTHWEST NH AND WESTERN MA. THIS CONVECTION APPEARS TO BE MOVING INTO A LESS FAVORABLE ENVIRONMENT FOR IT TO HOLD TOGETHER...AT LEAST AT THE POINT WHERE THERE WOULD BE SIGNIFICANT CONCERN FOR SEVERE WEATHER. WILL STILL NEED TO MONITOR THESE STORMS AS THERE ARE STILL FAIRLY POTENT. THE EXPECTATION IS THESE STORMS WILL BE ELEVATED ABOVE THE FAIRLY STABLE MARINE LAYER WHICH HAS ENTRENCHED ITSELF ACROSS EASTERN MA AND RI. THUS THE MAIN THREATS WOULD BE HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. HAVE UPDATED GRIDS TO BRING NEAR-TERM FORECAST CURRENT WITH OBSERVED TRENDS. PREVIOUS DISCUSSION... MOST OF THE OVERNIGHT PERIOD SHOULD BE DRY. THE BACKDOOR FRONT MAY MAKE IT TO THE CT VALLEY LATER TONIGHT BEFORE STALLING. EXPECT WIDESPREAD LOW CLOUDS AND FOG TO REDEVELOP AGAIN TONIGHT... ESPECIALLY IN THE COASTAL PLAIN AND A DENSE FOG ADVISORY MAY BE NEEDED AGAIN. MIN TEMPS WILL BE MOSTLY IN THE 50S WITH LOWER 60S IN THE LOWER CT VALLEY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... BACKDOOR FRONT WILL MOVE/JUMP TO THE NORTH ON WED AS LOW LEVEL SW FLOW MIXES DOWN TO THE SURFACE. LOW CLOUDS AND FOG WILL ERODE AS SW FLOW BECOMES ESTABLISHED...BUT THE LOW CLOUDS/FOG MAY LINGER MOST OF THE DAY OVER THE ISLANDS AND ESPECIALLY ACK. 850 MB TEMPS 15-16C SO IT WILL BE ANOTHER WARM AND HUMID DAY WITH TEMPS WELL INTO THE 80S AWAY FROM THE S COAST AND POSSIBLY A FEW LOCATIONS NEARING 90 IN THE INTERIOR VALLEYS. CONVECTION WILL BE A CONCERN ONCE AGAIN WED AFTERNOON AS ATMOSPHERE DESTABILIZES. HIGHEST MLCAPES 1000-2000 J/KG WILL BE FOCUSED MOSTLY WEST OF I95 AS SW FLOW WILL ACT TO STABILIZE THE COASTAL PLAIN. DEEP LAYER SHEAR IS A BIT WEAKER WED AND MID LEVEL LAPSE RATES ARE MARGINAL...BUT MAGNITUDE OF INSTABILITY SUGGESTS SCT STORMS WILL DEVELOP AND CANT RULE OUT A FEW STRONG TO SEVERE STORMS IN THE INTERIOR. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... * SHOWERS AND SCATTERED THUNDERSTORMS THURSDAY INTO FRIDAY * COOLER AND LESS HUMID FOR THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK OVERVIEW AND MODEL PREFERENCES... MEDIUM RANGE OPERATIONAL MODEL SUITE SIGNALING AN AMPLIFIED... SLOWLY PROGRESSIVE PATTERN ACROSS THE LOWER 48. AT THE START... NOTING LONG WAVE TROUGH ACROSS THE UPPER PLAINS INTO THE WESTERN LAKES THOUGH SOME DIFFERENCES IN POSITIONING...ALONG WITH H5 CUTOFF LOW MOVING INTO THE WEST COAST. LOWER THAN AVERAGE CONFIDENCE ON THE PROGRESSION OF THE UPPER LEVEL PATTERN OPERATIONAL SUITE...THOUGH GENERAL SURFACE SYSTEM POSITIONS AND TIMING SIGNALS THROUGH THE HOLIDAY WEEKEND SEEM FAIRLY GOOD. BETTER CONTINUITY AMONGST THE MODEL ENSEMBLES...SO LEANED CLOSER TO THOSE BUT DID INCORPORATE A LITTLE OF THE 12Z GFS/00Z ECMWF INTO THE EARLY PORTION OF THE LONG TERM /WED NIGHT TO FRI/. ANTICIPATE SLOW BUT STEADY CHANGE TO THE UPPER PATTERN LATE THIS WEEK AS UPPER TROUGH MOVES ACROSS THE EASTERN U.S. FRI-SAT. THIS WILL BRING AIRMASS CHANGE AS UPPER WINDS SHIFT TO NW...BRINGING COOLER AND DRIER CONDITIONS FOR A GOOD CHUNK OF THE HOLIDAY WEEKEND. MODERATE TO HIGH CONFIDENCE CONTINUES FOR THE THU-FRI TIMEFRAME WITH PERIODIC PRECIP AND SCATTERED CONVECTION...THEN COLD FRONT SHOULD SWEEP THROUGH FRI NIGHT INTO EARLY SAT. MODERATE CONFIDENCE BEYOND FRIDAY AS MAY SEE SOME TIMING ISSUES WITH THE PASSAGE OF THE UPPER TROUGH SOMETIME SAT. FEW SHOWERS ARE POSSIBLE...BUT TIMING IS DIFFICULT. EXPECT HIGH TEMPS THIS WEEKEND TO RUN UP TO 5 DEGREES BELOW SEASONAL NORMS. DOES LOOK TO BE DRY INTO EARLY NEXT WEEK WITH CLOSE TO SEASONABLE TEMPS. DETAILS... WEDNESDAY NIGHT...BROAD UPPER RIDGING STARTS TO BREAK DOWN... WHILE STATIONARY FRONT REMAINS ACROSS CENTRAL AND NORTHERN NEW ENGLAND. MAY SEE WEAK WAVE MOVING ON THIS FRONT...WHICH COULD BRING SCT SHOWERS/TSTMS ACROSS FAR INTERIOR AREAS OF S NH/W MA/N CENTRAL CT. KEPT CHANCE POPS GOING THERE. WITH SW FLOW IN PLACE...EXPECT WARM AND HUMID CONDITIONS WITH LOWS MAINLY IN THE LOWER-MID 60S...EXCEPT THE UPPER 50S TO AROUND 60 ALONG THE IMMEDIATE COAST...CAPE COD AND THE ISLANDS. THURSDAY...H5 TROUGH WILL BEGIN TO APPROACH WITH ITS ASSOCIATED SURFACE COLD FRONT. RATHER AMPLIFIED UPPER SYSTEM...SO COLD FRONT WILL BE SLOW TO MOVE ACROSS. WILL REMAIN WELL IN THE WARM SECTOR AHEAD OF THE FRONT ON THURSDAY...SO EXPECT ROUNDS OF SHOWERS AND SCT TSTMS. VERY HUMID AIRMASS IN PLACE AS WELL...WITH PW VALUES AROUND 1.7 INCHES. WILL LIKELY SEE SOME HEAVY DOWNPOURS WITH SOME SHOWERS...ALONG WITH HAIL AND GUSTY WINDS. MAY NOT QUITE REACH SEVERE THRESHOLDS AS CLOUDS WILL BE MORE PREVALENT. EXPECT DAYTIME HIGHS ONLY TO REACH THE MID AND UPPER 70S...THOUGH A FEW SPOTS MAY REACH 80 IF THE SUN BREAKS THROUGH. WILL ALSO SEE GUSTY SW WINDS...UP TO 20-25 KT DURING THE AFTERNOON/EVENING. TIMING OF COLD FRONT IS STILL IN QUESTION...THOUGH APPEARS IT SHOULD SLOWLY CROSS THE REGION THU NIGHT...MAY REACH THE COAST BY 12Z FRI. HAVE CARRIED LIKELY TO CAT POPS AS COLD FRONT PASSES. LOOKS LIKE BEST INSTABILITY MAY PASS E OVERNIGHT...BUT COULD STILL SEE SOME ELEVATED CONVECTION SO KEPT SCT THUNDER IN THE FORECAST. TEMPS DO START DROPPING BACK TO THE LOWER-MID 50S LATE ACROSS FAR INTERIOR AREAS. FRIDAY...COLD FRONT SHOULD CLEAR THE E COAST DURING THE MORNING BUT SOME SHOWERS MAY LINGER INTO MID MORNING ACROSS E MA. OTHERWISE...EXPECT CONDITIONS TO IMPROVE THOUGH IT WILL BE NOTICEABLY COOLER AND LESS HUMID. SATURDAY THROUGH TUESDAY...BLOCKING UPPER PATTERN CONTINUES ACROSS LABRADOR INTO GREENLAND THROUGH THIS TIMEFRAME...WHICH WILL KEEP HIGH PRES BUILDING OUT OF CENTRAL CANADA DOWN THE EASTERN SEABOARD. LONG RANGE MODELS AND ENSEMBLES ARE IN PRETTY GOOD AGREEMENT WITH THIS PORTION OF THE FORECAST. EXPECT DRY AND COOL CONDITIONS THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. ON SATURDAY...EXPECT DAYTIME HIGHS ONLY IN THE 60S...RUNNING 4 TO 8 DEGREES BELOW SEASONAL NORMS...THOUGH WILL MODIFY A BIT THROUGH THE REMAINDER OF THIS TIMEFRAME. DUE TO SEVERE WEATHER WATCH THIS AFTERNOON...KEPT PREVIOUS FORECAST GOING FROM SUNDAY ONWARD...BUT LOOKS IN GOOD SHAPE WITH LATEST MODEL GUIDANCE. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...MODERATE CONFIDENCE IN TIMING AND AREAL COVERAGE OF STRATUS AND FOG THROUGH WEDNESDAY MORNING. OVERNIGHT...EXPECTING SCT CONVECTION TO WEAKEN THROUGH 22/06Z. STORMS LIKELY STILL STRONG ENOUGH TO STEER CLEAR OF THEIR PATH THOUGH. WILL SEE WIDESPREAD IFR-LIFR CIGS/VSBYS MAINLY ACROSS CENTRAL AND EASTERN AREAS WITH MVFR-IFR ACROSS THE CT VALLEY. WEDNESDAY...EXPECT MVFR-LIFR CONDITIONS TO GRADUALLY IMPROVING TO VFR 14-16Z AS SW WINDS DEVELOP...BUT IFR MAY PERSIST MOST OF THE DAY AT ACK. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING. IFR-LIFR CIGS/VSBYS WILL REDEVELOP...POSSIBLY AS SOON AS LATE AFTERNOON. KBDL TERMINAL...HIGH CONFIDENCE THAT CONDITIONS LOWER TO IFR TONIGHT. EXACT TIMING UNCERTAIN. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...LOW TO MODERATE CONFIDENCE. EXPECT VARIABLE CONDITIONS DEPENDING UPON SHOWER AND FOG DEVELOPMENT. BETTER SHOT FOR IFR VSBYS IN FOG ALONG S COAST ON S-SW WINDS AND MILD TEMPS MAINLY AFTER MIDNIGHT. SCT SHOWERS/TSTMS ACROSS MOST OF THE REGION THOUGH BEST SHOT ACROSS CENTRAL AND WESTERN AREAS...WITH MVFR-IFR CIGS/VSBYS. MAY SEE LOCAL HEAVY DOWNPOURS. LOW CONFIDENCE ON TIMING AND PLACEMENT. THURSDAY...LOW TO MODERATE CONFIDENCE. VERY UNSETTLED PATTERN AHEAD OF APPROACHING COLD FRONT. VARIABLE CONDITIONS BETWEEN VFR AND MVFR/IFR IN SHRA/TSRA/PATCHY FOG. COLD FRONT CROSSES THE REGION THU NIGHT...SO WILL SEE IMPROVING CONDITIONS ACROSS WESTERN AREAS AFTER MIDNIGHT THU NIGHT...THEN INTO CENTRAL SECTIONS AFTER 06Z-07Z. MAY SEE SW WIND GUSTING UP TO 20-25 KT DURING THE DAY AS WELL. WINDS SHIFT TO W-NW ACROSS CENTRAL AND WESTERN AREAS AFTER MIDNIGHT. FRIDAY...MODERATE TO HIGH CONFIDENCE. MAY SEE LEFTOVER POCKETS OF MVFR CIGS/VSBYS POSSIBLE ACROSS E MA THROUGH 14Z-15Z FRI. OTHERWISE...VFR. SATURDAY-SUNDAY...HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH WEDNESDAY. WINDS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WED. INCREASING SW FLOW WILL RESULT IN SEAS BUILDING OVER THE S COASTAL WATERS. LEANED MORE HEAVILY ON THE SWAN GUIDANCE FOR SEAS FORECAST AS THE WNAWAVE GUIDANCE APPEARS TO BE TOO HIGH. SEAS COULD BUILD TO 5 FT OVER THE S COASTAL WATERS ON WED AND A SMALL CRAFT ADVISORY MAY EVENTUALLY BE NEEDED. AREAS OF DENSE FOG WILL AFFECT THE COASTAL WATERS TONIGHT INTO WED MORNING. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...HIGH CONFIDENCE. EXPECT SW WINDS GUSTING TO 25 KT AND SEAS UP TO 6-8 FT...HIGHEST ON THE SOUTHERN WATERS. VSBYS LOWERED IN PATCHY FOG ESPECIALLY ACROSS THE SOUTHERN WATERS. THURSDAY...MODERATE TO HIGH CONFIDENCE. APPROACHING COLD FRONT WILL KEEP SMALL CRAFT CRITERIA WINDS AND SEAS IN PLACE. EXPECT LOW VSBYS IN HEAVY SHOWERS...PATCHY FOG. SCT THUNDER AS WELL. WINDS MAY SHIFT TO W-NW ACROSS THE WESTERN WATERS AFTER MIDNIGHT. FRIDAY...MODERATE TO HIGH CONFIDENCE. COLD FRONT WILL BE SLOW TO CLEAR THE WATERS...SO EXPECT SW WINDS IN PLACE FOR A PORTION OF THE DAY BEFORE SHIFTING TO W-NW ACROSS THE EASTERN WATERS. SATURDAY-SUNDAY...MODERATE CONFIDENCE. SEAS WILL REMAIN ABOVE SMALL CRAFT FOR MOST OF THE WEEKEND ESPECIALLY ON THE OUTER WATERS. NW GUSTS MAY APPROACH 25 KT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/EVT NEAR TERM...BELK/KJC/EVT SHORT TERM...KJC LONG TERM...EVT AVIATION...BELK/KJC/EVT MARINE...KJC/EVT
Hazardous weather outlook, May 21, 9:13 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 913 PM EDT TUE MAY 21 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 913 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE IS A MODERATE PROBABILITY OF A FEW STRONG THUNDERSTORMS MOVING INTO WESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AND INTO FRIDAY. A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO POSSIBLY SEVERE. MAIN THREATS WILL BE STRONG WIND GUSTS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-230115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 913 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS MAY MOVE ACROSS THE EASTERN COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF NORTH TO NORTHWEST GALES SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, May 21, 7:21 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT TUE MAY 21 2013
RIZ003-004-006-212345-
WASHINGTON RI-WESTERN KENT RI-EASTERN KENT RI-
721 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS IN RHODE ISLAND...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST GREENWICH...OR 7 MILES SOUTHWEST OF
WARWICK...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST GREENWICH...WEST WARWICK AND WEST GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4162 7167 4173 7158 4173 7151 4168 7137
4167 7137 4167 7138 4168 7140 4169 7145
4166 7144 4167 7143 4166 7141 4163 7140
4159 7140 4158 7145 4153 7141 4150 7142
TIME...MOT...LOC 2318Z 300DEG 17KT 4164 7154
JWDLocal storm report, May 21, 7:59 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
759 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL WOODSTOCK 41.95N 71.98W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
PEA TO PENNY SIZE
0426 PM LIGHTNING TAUNTON 41.90N 71.09W
05/21/2013 BRISTOL MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON JEANINE CIRCLE WITH DAMAGE TO
ELECTRIC SERVICE
0446 PM HAIL POMFRET 41.90N 71.97W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
0540 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
1.5 INCHES RAIN
0545 PM FLOOD SOUTHBRIDGE 42.08N 72.03W
05/21/2013 WORCESTER MA AMATEUR RADIO
MULTIPLE ROADS FLOODED AND IMPASSABLE INCLUDING SAYLES
ST...OLD STURBRIDGE RD AND N WOODSTOCK RD
0547 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0555 PM HAIL SOUTH WINDSOR 41.82N 72.62W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
TIME ESTIMATED
0606 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT TRAINED SPOTTER
0608 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
NEAR BUCKLAND MALL...LASTED 10 MINS
0614 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
0619 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT PUBLIC
SOCIAL MEDIA
0632 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
NEAR GLASTONBURY LINE
0647 PM HAIL WELLESLEY 42.30N 71.29W
05/21/2013 M0.75 INCH NORFOLK MA AMATEUR RADIO
0711 PM TSTM WND DMG GILSUM 43.05N 72.27W
05/21/2013 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES NEAR THE SURRY LINE
0724 PM HAIL LYNN 42.47N 70.96W
05/21/2013 M0.75 INCH ESSEX MA AMATEUR RADIO
&&
EVTLocal storm report, May 21, 8:20 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
820 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL WOODSTOCK 41.95N 71.98W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
PEA TO PENNY SIZE
0426 PM LIGHTNING TAUNTON 41.90N 71.09W
05/21/2013 BRISTOL MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON JEANINE CIRCLE WITH DAMAGE TO
ELECTRIC SERVICE
0446 PM HAIL POMFRET 41.90N 71.97W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
0540 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
1.5 INCHES RAIN
0545 PM FLOOD SOUTHBRIDGE 42.08N 72.03W
05/21/2013 WORCESTER MA AMATEUR RADIO
MULTIPLE ROADS FLOODED AND IMPASSABLE INCLUDING SAYLES
ST...OLD STURBRIDGE RD AND N WOODSTOCK RD
0547 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0555 PM HAIL SOUTH WINDSOR 41.82N 72.62W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
TIME ESTIMATED
0606 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT TRAINED SPOTTER
0608 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
NEAR BUCKLAND MALL...LASTED 10 MINS
0614 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
0615 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.88 INCH HARTFORD CT TRAINED SPOTTER
0619 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT PUBLIC
SOCIAL MEDIA
0632 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
NEAR GLASTONBURY LINE
0636 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
0647 PM HAIL WELLESLEY 42.30N 71.29W
05/21/2013 M0.75 INCH NORFOLK MA AMATEUR RADIO
0711 PM TSTM WND DMG GILSUM 43.05N 72.27W
05/21/2013 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES NEAR THE SURRY LINE
0724 PM HAIL LYNN 42.47N 70.96W
05/21/2013 M0.75 INCH ESSEX MA AMATEUR RADIO
0740 PM HAIL HARRISVILLE 42.95N 72.10W
05/21/2013 M0.75 INCH CHESHIRE NH AMATEUR RADIO
&&
RLGSpecial weather statement, May 21, 9:00 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT TUE MAY 21 2013
MAZ002-003-008-010-220145-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
WESTERN HAMPSHIRE MA-
900 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST WINDSOR...OR 14 MILES EAST OF
PITTSFIELD...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...CHESTERFIELD...WILLIAMSBURG...GOSHEN...DEERFIELD...
ASHFIELD...CUMMINGTON...WORTHINGTON...PLAINFIELD...SUNDERLAND...
CONWAY AND WHATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4239 7304 4239 7301 4252 7297 4256 7298
4257 7297 4255 7254 4229 7267 4239 7306
TIME...MOT...LOC 0056Z 276DEG 23KT 4248 7299
RLGLocal storm report, May 21, 9:41 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
941 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL WOODSTOCK 41.95N 71.98W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
PEA TO PENNY SIZE
0426 PM LIGHTNING TAUNTON 41.90N 71.09W
05/21/2013 BRISTOL MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON JEANINE CIRCLE WITH DAMAGE TO
ELECTRIC SERVICE
0446 PM HAIL POMFRET 41.90N 71.97W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
0540 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
1.5 INCHES RAIN
0545 PM FLOOD SOUTHBRIDGE 42.08N 72.03W
05/21/2013 WORCESTER MA AMATEUR RADIO
MULTIPLE ROADS FLOODED AND IMPASSABLE INCLUDING SAYLES
ST...OLD STURBRIDGE RD AND N WOODSTOCK RD
0547 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0550 PM HAIL DUDLEY 42.05N 71.93W
05/21/2013 E0.75 INCH WORCESTER MA AMATEUR RADIO
0555 PM HAIL SOUTH WINDSOR 41.82N 72.62W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
TIME ESTIMATED
0606 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT TRAINED SPOTTER
0608 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
NEAR BUCKLAND MALL...LASTED 10 MINS
0614 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT AMATEUR RADIO
0615 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.88 INCH HARTFORD CT TRAINED SPOTTER
0619 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M1.00 INCH HARTFORD CT PUBLIC
SOCIAL MEDIA
0632 PM HAIL MANCHESTER 41.78N 72.52W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
NEAR GLASTONBURY LINE
0636 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
0647 PM HAIL WELLESLEY 42.30N 71.29W
05/21/2013 M0.75 INCH NORFOLK MA AMATEUR RADIO
0711 PM TSTM WND DMG GILSUM 43.05N 72.27W
05/21/2013 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES NEAR THE SURRY LINE
0715 PM HAIL 2 N DUBLIN 42.94N 72.07W
05/21/2013 E1.25 INCH CHESHIRE NH PUBLIC
VIA NSSL SHAVE PROJECT
0724 PM HAIL LYNN 42.47N 70.96W
05/21/2013 M0.75 INCH ESSEX MA AMATEUR RADIO
0740 PM HAIL HARRISVILLE 42.95N 72.10W
05/21/2013 M0.75 INCH CHESHIRE NH AMATEUR RADIO
0740 PM HAIL HANCOCK 42.97N 71.98W
05/21/2013 E0.88 INCH HILLSBOROUGH NH PUBLIC
VIA NSSL SHAVE PROJECT
0745 PM HAIL HARRISVILLE 42.95N 72.10W
05/21/2013 E1.00 INCH CHESHIRE NH PUBLIC
VIA NSSL SHAVE PROJECT
0755 PM HAIL DUBLIN 42.92N 72.07W
05/21/2013 E0.88 INCH CHESHIRE NH PUBLIC
VIA NSSL SHAVE PROJECT
&&
RLGSpecial weather statement, May 21, 10:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1051 PM EDT TUE MAY 21 2013
MAZ002>004-008-010-NHZ011-220330-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-CHESHIRE NH-
1051 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWNSHEND
TO HEATH TO HANCOCK...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF BELLOWS FALLS TO 11 MILES WEST OF GREENFIELD TO 7 MILES
NORTHWEST OF PITTSFIELD...AND WAS MOVING EAST AT 45 MPH.
WIND GUSTS BETWEEN 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...KEENE...AMHERST...GREENFIELD...JAFFREY...WESTHAMPTON...
GOSHEN...WILLIAMSBURG...SURRY...GILSUM...SULLIVAN...HUBBARDSTON...
GARDNER...EASTHAMPTON...LEYDEN...DEERFIELD...ROYALSTON...ATHOL...
LEVERETT AND SHUTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4239 7301 4263 7295 4267 7300 4271 7296
4270 7300 4274 7294 4273 7246 4288 7256
4295 7254 4300 7245 4309 7243 4300 7206
4269 7189 4240 7195 4224 7281 4227 7288
4234 7290 4232 7299 4236 7306
TIME...MOT...LOC 0249Z 289DEG 37KT 4306 7260 4264 7282 4256 7333
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:51 PM EDT | Special Weather Statement | BOX | Cheshire | 39 min |
| May 22, 3:36 PM EDT | Special Weather Statement | BOX | Cheshire | 84 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.